It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-19-2012, 02:19 PM   #1
Newbie
(male)
 
Join Date: Jun 2012
Location: palmer, Ak USA
Posts: 1
tradalaskan HB User
Oxycontin WD and NO sleep

I've been on OCs (80mg-120mg/day) for about 15 years and did the taper off thing. Took forever. Months longer than necessary cuz the wife had a bottle of 40s in the next room. Anyway I tapered off by pushing myself till I started sweating and getting uncomfortable and then I would take a dose 5mg-10mg smaller for a few days. Gradually got down to the last day and took about 5mg at 6a.m. and then 5mg at midnight to soothe the stomach and sleep. I have not taken anything for 3 days and I'm happy about that, however I have had NO SLEEP and it is very debilitating and I'm having a hard time trying to function this way. For legal reasons I will not re-use but the lack of sleep is driving me nuts. Called a friend that got off the OCs and he says maybe 3 weeks before sleep will come. Does anyone have any non prescription advice or experience they can share. I am so happy to be off the meds but no sleep is making me a total goofball.

 
The following user gives a hug of support to tradalaskan:
Tysmom1 (06-19-2012)
Sponsors Lightbulb
   
Old 06-19-2012, 04:24 PM   #2
Inactive
(female)
 
Tysmom1's Avatar
 
Join Date: Apr 2012
Location: Pa USA
Posts: 146
Tysmom1 HB UserTysmom1 HB UserTysmom1 HB UserTysmom1 HB UserTysmom1 HB UserTysmom1 HB UserTysmom1 HB UserTysmom1 HB User
Re: Oxycontin WD and NO sleep

hi and welcome to the boards. Congratulations on your decision to stop using. Whatever the reason. Yes, the dreaded sleep thing!!! I hated that part! Melatonin. It's over the counter, all natural, inexpensive, and best of all, its effective. I take 3mg at bedtime. It makes me sleepy, but not in a groggy daragging my feet kind of way. Since melatonin is the chemical that our brains produce naturally to induce sleep, I never feel like I took anything the next morning. (and I am a single mother of a 15 month old so i have to be on my toes.)
I hope this gives you a little bit of relief. Try to remember that opiates mess with the cemical component of the brain in a pretty crappy way, so you've been used to sleeping with them for a long time. It's natural for your body to take it's old sweet time getting back to its normal way of functioning.

Again, congratulations, and hang in there. Sleep will come.

OH, I had to take 6mg when withdrawling for sleep. I weigh 145 lbs and I'm 5'9". So adjust accordingly! Swet dreams!

 
Sponsors Lightbulb
   
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:27 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!